Alert archive / Indiana / River Flood Warnings in 2017

River Flood Warning 264, NWS Indianapolis, IN

July 7, 2017Delaware County, Randolph County, Indiana

NWS Indianapolis, IN issued this river flood warning at Jul 7, 2017, 10:52 PM EDT for Delaware County, Randolph County, Indiana. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Jul 7, 2017, 10:52 PM EDT (02:52 UTC)
Expired
Jul 8, 2017, 10:53 AM EDT
In force
12 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Delaware County, IN, Randolph County, IN

The radar

The Indianapolis radar (KIND), 114 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississinewa River at Ridgeville (RIDI3). The gauge peaked at 10.74 ft at Jul 8, 2017, 2:00 AM EDT.

actionminormoderate51007/0807/09
Action stage
7 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03325519, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

389 
WGUS43 KIND 080252
FLWIND
Flood Warning
National Weather Service Indianapolis IN
1052 PM EDT Fri Jul 7 2017

...The National Weather Service in Indianapolis has issued a Flood 
Warning for a portion of the following river in eastern Indiana...

  Mississinewa River...


.The Mississinewa River at Ridgeville has reached bankfull and will
begin overflowing late this evening and overnight. Flooding is
expected to be confined to low lying agricultural land and perhaps
onto River Road just east of State Road 1 and north of the river.


Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.


INC035-135-080352-
/O.NEW.KIND.FL.W.0264.170708T0252Z-170708T1453Z/
/RIDI3.1.ER.170708T0156Z.170708T0500Z.170708T0853Z.UU/
1052 PM EDT Fri Jul 7 2017

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Mississinewa River near Ridgeville.
* until Saturday morning.
* At 10:00 PM Friday the stage was 10.0 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.7 feet by 
  after midnight tomorrow. The river will fall below flood stage 
  early tomorrow.
* At 11.0 feet...Lowland agricultural flooding along CR 100 W just 
  north of the river.  High water affecting a small portion of River 
  Road just east of SR 1 and north of the river.  Water is within a 
  few feet vertically of the approaches to SR 1 bridge in western 
  Randolph county.

&&

LAT...LON 4026 8496 4024 8528 4038 8551 4041 8543
      4030 8527 4029 8495             

$$
2 follow-up statements
734 
WGUS83 KIND 080259
FLSIND
Flood Statement
National Weather Service Indianapolis IN
1059 PM EDT Fri Jul 7 2017

...A Flood Warning continues for portions of the following
creek and rivers in Indiana...

  Fall Creek...Mississinewa River...White River...



.Lowland flooding was occurring along Fall Creek and the White
River in central Indiana late Friday evening due to heavy rain that
fell Friday afternoon and early evening.  Flooding is expected to
end at both locations before noon Saturday. Flood waters are
expected to inundate Edgewater Park in Anderson.

The Mississinewa River at Ridgeville reached bankfull late Friday
evening and will flood low lying agricultural land and perhaps
onto River Road just east of State Road 1 and north of the river
overnight and Saturday morning.


Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC057-059-095-097-081513-
/O.CON.KIND.FL.W.0261.000000T0000Z-170708T1513Z/
/FCFI3.1.ER.170707T2137Z.170708T0300Z.170708T0913Z.NO/
1059 PM EDT Fri Jul 7 2017

The Flood Warning continues for
  The Fall Creek near Fortville.
* until Saturday morning.
* At 9:45 PM Friday the stage was 8.6 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 8.6 feet by 
  tonight. The river will fall below flood stage early tomorrow.
* At 9.0 feet...Fall Creek at the edge of SR 238 at gaging site near 
  Fortville.  

&&

LAT...LON 3999 8575 3995 8584 3994 8590 3995 8590
      3996 8584 3999 8576             

$$

INC057-095-090258-
/O.EXT.KIND.FL.W.0263.000000T0000Z-170709T1048Z/
/ANDI3.1.ER.170707T2137Z.170708T0600Z.170708T2248Z.NO/
1059 PM EDT Fri Jul 7 2017

The Flood Warning continues for
  The White River at Anderson.
* until Sunday morning.
* At 10:30 PM Friday the stage was 10.9 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 11.1 feet by 
  after midnight tomorrow. The river will fall below flood stage 
  tomorrow evening.
* At 11.0 feet...Flood waters inundate Edgewater Park.  Water 
  approaches Grand Avenue east of Broadway Street Bridge.

&&

LAT...LON 4009 8564 4013 8582 4011 8596 4013 8598
      4015 8585 4012 8565             

$$

INC035-135-081453-
/O.CON.KIND.FL.W.0264.000000T0000Z-170708T1453Z/
/RIDI3.1.ER.170708T0156Z.170708T0500Z.170708T0853Z.UU/
1059 PM EDT Fri Jul 7 2017

The Flood Warning continues for
  The Mississinewa River near Ridgeville.
* until Saturday morning.
* At 10:00 PM Friday the stage was 10.0 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.7 feet by 
  after midnight tomorrow. The river will fall below flood stage 
  early tomorrow.
* At 11.0 feet...Lowland agricultural flooding along CR 100 W just 
  north of the river.  High water affecting a small portion of River 
  Road just east of SR 1 and north of the river.  Water is within a 
  few feet vertically of the approaches to SR 1 bridge in western 
  Randolph county.

&&

LAT...LON 4026 8496 4024 8528 4038 8551 4041 8543
      4030 8527 4029 8495             

$$
067 
WGUS83 KIND 081223
FLSIND
Flood Statement
National Weather Service Indianapolis IN
822 AM EDT Sat Jul 8 2017

...The Flood Warning is no longer in effect for portions of the
following rivers in Indiana...

  Mississinewa River...

.The Mississinewa River near Ridgeville has fallen below flood stage
in central Indiana.


Precautionary/Preparedness Actions...

Be alert to flood debris on previously flooded roads. Keep children 
away from flooded areas. Recreational and agricultural interests 
should remain alert to changing river conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC035-135-081252-
/O.CAN.KIND.FL.W.0264.000000T0000Z-170708T1453Z/
/RIDI3.1.ER.170708T0156Z.170708T0545Z.170708T0933Z.UU/
822 AM EDT Sat Jul 8 2017

The Flood Warning is cancelled for
  The Mississinewa River near Ridgeville.
* At  8:00 AM Saturday the stage was 9.0 feet.
* Flood stage is 10.0 feet.
* Fell below flood stage at  5:33 AM Saturday.
* Forecast...The river will continue to fall to 4.1 feet by tomorrow 
  morning.


&&

LAT...LON 4026 8496 4024 8528 4038 8551 4041 8543
      4030 8527 4029 8495             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jul 7, 10:24 PM EDT, 28 minutes earlier.

Area forecast discussion, Jul 7, 10:24 PM EDT, 28 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
1024 PM EDT Fri Jul 7 2017

.UPDATE...
The NEAR TERM and AVIATION Sections have been updated below.

&&

.SYNOPSIS...
Issued at 245 PM EDT Fri Jul 7 2017

A cold front will drop southeast of central Indiana tonight which
will put a brief end to the unsettled weather. More storms are
possible Sunday afternoon through late next week as a front camps
out nearby and upper waves move through the Great Lakes and Ohio
Valley in northwest flow aloft.

High pressure will result in not as warm temperatures on Saturday.
However, temperatures will return to near normal by Sunday and
remain that way through next week.

&&

.NEAR TERM /Rest of Tonight/...

Issued at 1010 PM EDT Fri Jul 7 2017

UPDATE...
Convection has moved south of the forecast area and skies have
become partly cloudy over most of the area. There could be some
patchy fog formation overnight, otherwise no other concerns.
Updated grids have been sent.

PREVIOUS DISCUSSION...
Main focus through the evening will be on severe possibility along
with how long to hold on to pops.

Latest surface analysis was showing a cold front from near Chicago
to extreme southeastern Iowa. In addition, there were outflow
boundaries over north central Indiana and also from around Rushville
to Kokomo in addition to a pre-frontal trough. Finally, the water
vapor loop was showing an upper trough diving southeast across the
upper Midwest.

These lifting mechanisms were interacting with a warm, moist and
moderately unstable atmosphere and sparking several strong to severe
thunderstorms just north of our northern border over the Chicago and
Northern Indiana County Warning Areas per the KLOT-88D, KIWX-88D and
KIN-88D loops. There is an Enhanced Risk for severe storms over much
of central Indiana and a Severe Thunderstorm Watch through 01z over
all but our extreme southwestern counties. The High Resolution Rapid
Refresh continues to suggest the storms will finally make decent
progress southeast across our forecast area after 20z. The front
should move into south central Indiana toward 00z tonight and south
of the area after 03z. This should bring an end to the thunderstorms
from northwest to southeast behind the cold front, and by 02-03z
across our far southern counties, per the High Resolution Rapid
Refresh.

Damaging winds and large hail have been and should continue to be
the main severe threats with mediocre and uni-direction shear.

Should see partial clearing and a cooler and drier airmass behind
the front. With post-frontal dew points in the lower 60s, blend lows
in the 60s look ok.

&&

.SHORT TERM /Saturday through Monday/...
Issued at 245 PM EDT Fri Jul 7 2017

Main focus will be on timing and coverage of thunderstorms late
weekend and early next week.

Models in good agreement that high pressure will result in dry
weather through at least Sunday morning. However, an upper wave in
northwest flow aloft and lingering low level moisture suggest there
could still be some afternoon cu per the cu development progs.
Northwest winds behind the cold front will result in not as warm
temperatures Saturday with highs in the upper 70s northeast to
middle 80s southwest per superblend.

By Sunday afternoon the high will move into the Appalachians. This
will result in southwest low level inflow of increasing moisture and
instability over the Ohio Valley. Also, models were hinting at a
weak upper wave moving across the area in the northwest flow aloft.
Thus, the blend continues to advertise low pops Sunday afternoon. As
such, confidence is not great that we will see thunderstorms Sunday
afternoon, but low pops look reasonable. The southwest low level
winds and partly sunny skies should also allow for temperatures to
return to near normal with highs in the lower 80s northeast to the
upper 80s southwest.

Models hint that more upper waves will drop southeast over the area
in the northwest flow aloft Sunday night and Monday. In addition,
the humid southwest moderately unstable inflow increases a bit and
thus regional blend pops increase a bit, which seems reasonable.

&&

.LONG TERM /Monday Night Through Friday/...
Issued at 211 PM EDT Fri Jul 7 2017

Models are close enough that the model blend initialization
was accepted for most items.

The forecast area will remain on the edge of an upper high through
the long term period. A surface front will remain in the vicinity
through much of the period as well. As upper energy moves around the
edge of the high and interacts with the surface front and a warm and
humid atmosphere, thunderstorms should develop from time to time.

There is low confidence in the timing and location of the storms
that far out in the forecast given the variability in upper waves
and potential location of the surface front. Will keep PoPs in
chance category or lower through the period.

&&

.AVIATION /Discussion for the 08/0300Z TAF Update/...

Issued at 1010 PM EDT Fri Jul 7 2017

UPDATE...
No changes.

PREVIOUS DISCUSSION...
Showers and thunderstorms will continue to impact KIND/KHUF/KBMG
through 08/0100Z, so conditions could rapidly deteriorate to MVFR
and IFR during the strongest storms. Convection should be out of
TAF sites by sunset though, and conditions will then return to VFR
category. However, there is a threat for MVFR fog formation
tonight after Sat 09Z. In addition, winds will be light and
variable outside of any thunderstorm gusts.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...MK
NEAR TERM...MK/TDUD
SHORT TERM...MK
LONG TERM....50
AVIATION...TDUD
Hazardous weather outlook, Jul 7, 9:30 PM EDT, 1 hour 22 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
930 PM EDT Fri Jul 7 2017

INZ021-028>031-035>049-051>057-060>065-067>072-081000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo,
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute,
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour
930 PM EDT Fri Jul 7 2017

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Outlook: A few strong thunderstorms this evening over the lower
Wabash Valley...otherwise dry and less humid.

Hazards: Strong winds, heavy rain, localized flooding, dangerous
lightning.

Timing: Storms across the lower Wabash Valley through 11 pm.

Discussion: Scattered strong thunderstorms will depart from far
southern portions of central Indiana by late this evening as a cold
front moves to the south. High pressure will bring dry weather and
noticeably less humid air for the overnight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Outlook: Periodic threats for strong thunderstorms will exist from
late Sunday through much of the upcoming week. It is too early to
determine if any of the storms will be severe. Lightning and heavy
rainfall are threats with any thunderstorm.

Discussion: Daily chances for storms returns from late Sunday into
much of next week as a favorable northwest flow aloft enables several
upper level disturbances to track across the region and interact
with a frontal boundary.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

Ryan

In the hours before

Local storm report, Jul 7, 6:23 PM EDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
623 PM EDT FRI JUL 7 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     TSTM WND GST     1 ENE WAVERLY           39.57N 86.25W
07/07/2017  M65 MPH          JOHNSON            IN   TRAINED SPOTTER

            ALSO TREE DEBRIS IN THE ROAD.

&&

MK
Local storm report, Jul 7, 7:20 PM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
720 PM EDT FRI JUL 7 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             4 NW CROTHERSVILLE      38.85N 85.89W
07/07/2017  E1.00 INCH       JACKSON            IN   TRAINED SPOTTER

&&

TDUD
Local storm report, Jul 7, 7:27 PM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
727 PM EDT FRI JUL 7 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND GST     GREENCASTLE             39.64N 86.84W
07/07/2017  E50 MPH          PUTNAM             IN   PUBLIC

            SMALL TREE LIMBS DOWN.

&&

TDUD
Local storm report, Jul 7, 7:56 PM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
756 PM EDT FRI JUL 7 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             3 NNE CROTHERSVILLE     38.84N 85.82W
07/07/2017  E1.00 INCH       JACKSON            IN   BROADCAST MEDIA

            1 INCH HAIL PICTURE, RELAYED VIA TWITTER.

&&

AW
Local storm report, Jul 7, 8:04 PM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
804 PM EDT FRI JUL 7 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     3 NNE CROTHERSVILLE     38.84N 85.82W
07/07/2017                   JACKSON            IN   BROADCAST MEDIA

            TREES DOWN IN UNIONTOWN.

&&

MDR
Local storm report, Jul 7, 10:19 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1019 PM EDT FRI JUL 7 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     ANDERSON                40.10N 85.69W
07/07/2017                   MADISON            IN   EMERGENCY MNGR

            TREES AND POWER LINES DOWNED THROUGHOUT THE
            COUNTY. A TREE FELL ON A HOME IN ANDERSON,
            BRIEFLY TRAPPING AN INDIVIDUAL.

&&

MDR

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:15 PM EDTSevere Thunderstorm WarningINDLawrence, Martin45 min
Jul 8, 1:22 AM EDTDense Fog AdvisoryINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 27 more8 hr
Jul 8, 6:42 AM EDTRiver Flood WarningINDHamilton, Marion50 hr
Jul 8, 6:42 AM EDTRiver Flood WarningINDMarion, Morgan61 hr
Jul 8, 6:42 AM EDTRiver Flood WarningINDGreene, Monroe, Owen8 days
Jul 8, 6:42 AM EDTRiver Flood WarningINDDaviess, Greene, Knox10 days
Jul 8, 6:42 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike11 days
Jul 8, 6:53 AM EDTRiver Flood WarningINDHenry, Rush, Shelby35 hr
Jul 8, 8:09 AM EDTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren7 days
Jul 8, 8:09 AM EDTRiver Flood WarningINDFountain, Parke, Vermillion, Warren9 days
Jul 8, 8:09 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo9 days
Jul 8, 8:09 AM EDTRiver Flood WarningINDKnox, Sullivan12 days
Jul 8, 9:04 AM EDTRiver Flood WarningINDMarion, Morgan53 hr
Jul 8, 11:24 AM EDTRiver Flood WarningINDMonroe, Morgan, Owen68 hr
Jul 8, 11:24 AM EDTRiver Flood WarningINDMonroe, Morgan, Owen68 hr
Jul 8, 11:41 AM EDTRiver Flood WarningINDSullivan, Vigo10 days
Jul 8, 11:41 AM EDTRiver Flood WarningINDKnox, Sullivan12 days
Jul 8, 4:10 PM EDTRiver Flood WarningINDMarion30 hr
Jul 8, 4:10 PM EDTRiver Flood WarningINDDelaware, Madison23 hr

Nearby

River Flood Warnings in Indiana, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.